Alert archive / New Mexico / Tornado Warnings in 2010

Tornado Warning 18, NWS Albuquerque, NM

October 21, 2010Chaves County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Oct 21, 2010, 6:33 PM MDT for Chaves County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 21, 2010, 6:33 PM MDT (00:33 UTC)
Expired
Oct 21, 2010, 7:15 PM MDT
In force
42 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 116 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2010-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2010-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WFUS55 KABQ 220033
TORABQ
NMC005-220115-
/O.NEW.KABQ.TO.W.0018.101022T0033Z-101022T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 PM MDT THU OCT 21 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 715 PM MDT

* AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADIC THUNDERSTORM OVER NORTH CENTRAL CHAVES COUNTY...OR      
  ABOUT 25 MILES NORTH OF ROSWELL...MOVING NORTHEAST AT 15 MPH. THIS
  STORM PRODUCED TWO CONFIRMED TORNADOES EARLIER.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTH CENTRAL CHAVES COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE
LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS.

&&

LAT...LON 3396 10436 3376 10419 3367 10448 3372 10456
TIME...MOT...LOC 0032Z 230DEG 13KT 3373 10448

$$

SHOEMAKE
2 follow-up statements
055 
WWUS55 KABQ 220039
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
639 PM MDT THU OCT 21 2010

NMC005-220115-
/O.CON.KABQ.TO.W.0018.000000T0000Z-101022T0115Z/
CHAVES-
639 PM MDT THU OCT 21 2010

...TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CHAVES COUNTY
UNTIL 715 PM MDT...

* AT 636 PM MDT...SKYWARN SPOTTERS REPORTED ANOTHER FUNNEL CLOUD.    
  THIS FUNNEL CLOUD WAS LOCATED OVER NORTH CENTRAL CHAVES            
  COUNTY...OR ABOUT 26 MILES NORTH OF ROSWELL...MOVING NORTHEAST AT  
  15 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

&&

LAT...LON 3396 10436 3376 10419 3367 10448 3372 10456
TIME...MOT...LOC 0037Z 230DEG 13KT 3374 10446

$$

SHOEMAKE
622 
WWUS55 KABQ 220106
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
706 PM MDT THU OCT 21 2010

NMC005-220116-
/O.EXP.KABQ.TO.W.0018.000000T0000Z-101022T0115Z/
CHAVES-
706 PM MDT THU OCT 21 2010

...TORNADO WARNING WILL EXPIRE AT 715 PM MDT FOR NORTH CENTRAL CHAVES
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF
PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3396 10436 3376 10419 3367 10448 3372 10456
TIME...MOT...LOC 0106Z 230DEG 13KT 3381 10436

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Oct 21, 3:16 PM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 21, 3:16 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT THU OCT 21 2010

...ACTIVE WEATHER ANTICIPATED THROUGH TONIGHT...

.DISCUSSION...
A RATHER TRICKY FORECAST IN PLACE FOR THE REMAINDER OF THIS
AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM THREAT IS NOT ALL THAT
FORMIDABLE AS PREVIOUSLY THOUGHT AS THE MORNING MCS HAS PREVENTED
A FULL RECOVERY OVER THE EASTERN PLAINS. THE LOWER ATMOSPHERE
REMAINS WORKED OVER EVEN THOUGH BULK SHEAR VALUES AOA 50 KTS ARE
PRESENT. THE HIGH SHEAR ENVIRONMENT IN THIS CASE MAY BE MORE
DESTRUCTIVE FOR UPDRAFTS TO BE SUSTAINED WITHIN THE CURRENT
ENVIRONMENT. COMPLICATING FACTORS INCLUDE A STRENGTHENING JET AND
MID LEVEL INSTABILITY AS THE CORE OF THE UPPER LOW BEGINS TO PULL
OUT OF SOUTHERN ARIZONA. WE THINK THERE WILL BE STORMS...JUST NOT
AS WIDESPREAD AS PREVIOUSLY THOUGHT. KNOCKED POPS BACK FROM
DEFINITE AND NUMEROUS VALUES OVER THE EAST CENTRAL AND SOUTHEAST
AND KEPT THE HIGHEST CHANCES ACROSS THE CENTRAL AND WESTERN HIGH
TERRAIN...IN CLOSER PROXIMITY TO THE UPPER LOW. GENEROUS COOLING
ALOFT WILL STEEPEN MID LEVEL LAPSE RATES AND PRODUCE A HAIL THREAT
FOR THESE LOCALES. COULD INEVITABLY PLAY OUT INTO A LOT OF SMALL
HAIL WITH A FEW LARGER STONES. FURTHER EAST...WE CANNOT RULE OUT A
FEW STRONG OR EVEN AN ISOLATED SEVERE STORMS BUT THE THREAT IS NOT
GREAT ENOUGH TO KEEP IN THE WX GRIDS. DID COLLABORATE CONCERNS
WITH NEIGHBORING OFFICES.

NEXT CONCERN IS SNOW. WILL CERTAINLY SEE COLDER AIR FILTER IN
ALOFT OVERNIGHT AS THE COLD CORE OF THE UPPER LOW SWINGS NORTHEAST
ACROSS INTERSTATE 40. STILL THINK THE BEST ACCUMULATIONS OF 1 TO
3...PERHAPS UP TO 4 INCHES WILL FALL ABOVE 9000 FEET AND
ESPECIALLY AT THE PEAKS. NO HIGHLIGHTS WARRANTED ATTM. LINGERING
SHOWERS/SNOW SHOWERS EXPECTED INTO FRIDAY BEFORE THE UPPER LOW
COMPLETELY PULLS AWAY FROM THE REGION. HELD ON TO CHANCE POPS
MAINLY FOR NORTHERN ZONES INTO FRIDAY AFTERNOON/EVENING.

MODELS INDICATING ANOTHER SHORTWAVE TO PASS BY TO THE NORTH
SATURDAY INTO SUNDAY WITH CHANCES FOR LIGHT PRECIPITATION. BIGGER
STORY REMAINS FOR THE MIDDLE OF NEXT WEEK AS TRENDS CONTINUE
TOWARD A MUCH COLDER TEMPERATURES AND CHANCES FOR
PRECIPITATION...PARTICULARLY WEDNESDAY INTO THURSDAY OF NEXT WEEK.
IF ALL PANS OUT BARRING ANY CHANGE...COULD SEE SOME OF THE COLDEST
AIR THIS FALL SEASON AND WILL HAVE TO MONITOR FOR POTENTIAL
FREEZES. DETAILS TO FOLLOW IN THE COMING DAYS AHEAD.

KW

&&

.AVIATION...
CLOSED LOW ALOFT COILED UP OVER SOUTHERN ARIZONA WILL CIRCULATE
BROAD AND ENERGETIC SOUTHERLY FLOW ACROSS MUCH OF NEW MEXICO BEFORE
EJECTING INTO THE CENTRAL PLAINS BY FRIDAY. BROAD THUNDERSTORM
COVERAGE STATEWIDE THROUGH SUNSET...WITH ACTIVITY CONTG AFT 03Z
TONIGHT OVER THE CENTRAL MOUNTAIN CHAIN...AND OVER THE EASTERN
PLAINS NEAR THE TEXAS BORDER. STORM MOVEMENT BROADLY TO THE
NORTHEAST THROUGH 06Z TONIGHT. THUNDERSTORM ACTIVITY DECREASING FROM
06Z ONWARD...WITH LOW CIGS DIPPING TO MVFR/IFR AOA BKN/OVC015 FROM
RIO GRANDE VALLEY EAST AND OVER THE CONTINENTAL DIVIDE WITH
ASSOCIATED MT OBSCURATION. SCT CLOUD GROUPS IN TAFS STATEWIDE SIGNAL
TEMPO EXCURSIONS TO MVFR/IFR CIGS PERIODICALLY OVERNIGHT. CLOUD DECK
RETURNING TO BKN050 AFTER 18Z FRIDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

&&

.FIRE WEATHER...
WIDESPREAD CRITICAL FIRE WEATHER NOT EXPECTED THROUGH MIDWEEK NEXT
WEEK. FORECAST MODELS IN GOOD AGREEMENT THROUGH NEXT THURSDAY WITH
ONLY MINOR DIFFERENCES IN FEATURE PLACEMENT SHOWING UP LATE IN THE
RUNS.

OVERNIGHT...MUCH COOLER TEMPERATURES AS HEART OF CLOSED LOW ALOFT
BEGINS PUSH FROM SOUTHERN ARIZONA NORTHEAST ACROSS NEW MEXICO TO THE
CENTRAL PLAINS. SHOWERY OVERNIGHT...WITH GREATEST WETTING RAIN
COVERAGE OVER SANGRE DE CRISTO MOUNTAINS AND NORTHERN MOUNTAINS.
COLDER AIR IN PLACE WILL ALSO SUPPORT A 1 TO 2 INCH DUSTING OF SNOW
ABOVE 9000 FEET OVER THESE HIGHER PEAKS AND ADJACENT SLOPES. WITH
COPIOUS LEFTOVER LOW LEVEL MOISTURE...EXPECT EXCELLENT HUMIDITY
RECOVERY STATEWIDE.

FOR FRIDAY...TEMPERATURES A FEW DEGREES BELOW NORMAL IN BROAD
COOLING TREND AS CLOSED LOW ALOFT CROSSES THE COLORADO LINE EN ROUTE
TO THE CENTRAL PLAINS BY EARLY FRIDAY AFTERNOON. BROAD SURFACE
TROUGH DEEPENING OVER NORTHEAST NEW MEXICO WILL KEEP LOW LEVEL WINDS
WESTERLY AND SOUTHWESTERLY...WITH CONTINUED SCATTERED SHOWER
COVERAGE OVER NORTHERN THIRD OF THE STATE. EXPECT SOME BREEZY WINDS
OVER EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN ALONG THE
INTERSTATE 40 TIJERAS TO SANTA ROSA CORRIDOR. BROAD DRYING TREND
WILL PUSH MINIMUM HUMIDITIES DOWN INTO THE 30S AND 40S PCT ACROSS
THE FORECAST AREA. IMPROVING VENTILATION FOR THE DAY WITH SOME
INCREASE IN TRANSPORT WINDS AND RISING MIXING HEIGHTS. GOOD TO
EXCELLENT HUMIDITY RECOVERIES OVERNIGHT...WITH POOREST RECOVERY
MAINLY OVER THE SOUTHEAST PLAINS.

FOR SATURDAY...COLD FRONT SWEEPING FROM WEST TO EAST ACROSS NEW
MEXICO IN ASSOCIATION WITH SHORTWAVE TROUGH PASSAGE FROM WESTERN
ARIZONA TO THE TEXAS PANHANDLE THROUGH THE DAY. SCATTERED SHOWERS
WILL REMAIN IN THE FORECAST FOR THE NORTHERN BORDER OF THE STATE FOR
THE DAY. BREEZY WINDS WILL REDEVELOP ACROSS THE EASTERN PLAINS
MAINLY ALONG AND SOUTH OF INTERSTATE 40...WITH BREEZES INCREASES IN
SPEED ACROSS THE CONTINENTAL DIVIDE IN BROAD WESTERLY FLOW.
DEEPENING SURFACE TROUGH OVER NORTHEAST NEW MEXICO WITH HIGH
PRESSURE BUILDING OVER ARIZONA WILL VEER WINDS TOWARD THE NORTHWEST
AS SATURDAY WRAPS UP. ANOTHER DOWN TICK IN MINIMUM HUMIDITIES...WITH
20S AND 30S PCT COMMON...AND SOME 40S AND 50S NORTH AND WEST IN
COOLER AIR BEHIND THE FRONT. GOOD TO EXCELLENT HUMIDITY RECOVERY
OVERNIGHT...ESPECIALLY WEST AND NORTH.

FOR SUNDAY...DEEPENING SURFACE LOW OVER NORTHEAST NEW MEXICO WITH
INCREASING NORTHWEST WIND SPEEDS ALOFT. DIRTY UPSTREAM RIDGE WILL
SLUICE CLOUD COVER INTO WESTERN NEW MEXICO TO KEEP TEMPERATURES COOL
AND A FEW DEGREES BELOW SEASONAL NORMS. AS RIDGE WORKS INTO WESTERN
NEW MEXICO...ISOLATED SHOWER COVERAGE WILL SHIFT TO SANGRE DE CRISTO
SLOPES AND SUMMITS...ADJACENT NORTHEAST HIGHLANDS...AND NORTHEAST
PLAINS MAINLY NORTH OF INTERSTATE 40. MINIMUM HUMIDITIES WILL DROP
BACK INTO THE 20S AND 30S PCT FOR THE DAY...WITH SOME 40S AND 50S
OVER THE NORTHERN MOUNTAINS NEAR THE COLORADO BORDER. SOME BREEZES
REDEVELOPING OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...BUT COVERAGE AND SPEEDS WILL BE REDUCED COMPARED TO
SATURDAY. GOOD TO EXCELLENT HUMIDITY RECOVERY OVERNIGHT.

OUTLOOK...MONDAY THROUGH WEDNESDAY...NORTH PACIFIC STORM SYSTEM WILL
MOVE SOUTH AND EAST TO NEW MEXICO BY WEDNESDAY IN FAST FLOW REGIME
OVER THE STATE. DEEPENING SURFACE LOW OVER OKLAHOMA PANHANDLE WITH
TIGHT SURFACE PRESSURE GRADIENT EXTENDING WESTWARD TO THE RIO GRANDE
WILL SUPPORT BREEZY WEST WINDS...WITH SPEEDS APPROACHING 30 MPH OVER
THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN ON MONDAY. SURFACE
LOW DIPPING SOUTHWARD INTO NORTHEAST NEW MEXICO WILL HELP EASE
SURFACE PRESSURE GRADIENT FOR REDUCED WIND SPEEDS. MINIMUM
HUMIDITIES MONDAY BROADLY IN THE 20S PCT UNDER SPEEDIEST WINDS TO
REMAIN ABOVE RED FLAG THRESHOLDS. HUMIDITIES FALLING INTO THE LOW
20S AND TEENS TUESDAY WITH WIND SPEEDS GENERALLY BELOW CRITERIA WILL
ALSO REDUCE CRITICAL FIRE WEATHER COVERAGE TO ALL BUT LOCAL SPOTS
FOR AN HOUR OR TWO TUESDAY AFTERNOON. TROUGH WILL MUSCLE THROUGH NEW
MEXICO ON WEDNESDAY WITH STRONG COLD FRONT PLUNGING SOUTHWARD
DROPPING WEDNESDAY MAXIMUM TEMPERATURES BELOW NORMAL...AND BRINGING
SHOWER CHANCES BACK UP STATE WIDE...WITH GREATEST COVERAGE NEAR THE
COLORADO BORDER. WINDS WILL VEER TO THE NORTH AND NORTHEAST BEHIND
THE SOUTHBOUND COLD FRONT AND BE BREEZY AT TIMES...BUT MINIMUM
HUMIDITIES WILL REMAIN BROADLY IN THE 20S TO STAY ABOVE RED FLAG
THRESHOLDS FOR MIDWEEK.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  59  41  58 /  50  30  20  20
DULCE...........................  33  54  32  55 /  70  50  30  30
CUBA............................  35  54  33  54 /  40  50  20  30
GALLUP..........................  35  56  34  56 /  40  20  10  10
EL MORRO........................  33  54  32  52 /  40  20  10  10
GRANTS..........................  35  58  35  55 /  40  20  10  10
QUEMADO.........................  32  58  34  58 /  40  20   5   5
GLENWOOD........................  38  65  36  67 /  40   5   5   5
CHAMA...........................  32  48  27  47 /  70  60  30  40
LOS ALAMOS......................  35  58  34  58 /  50  30  20  10
PECOS...........................  36  55  35  56 /  50  20  20   5
CERRO/QUESTA....................  34  54  30  54 /  60  40  30  10
RED RIVER.......................  30  43  26  47 /  70  40  30  10
ANGEL FIRE......................  31  48  26  50 /  70  30  20   5
TAOS............................  36  57  34  57 /  50  30  20  10
MORA............................  34  54  35  54 /  60  20  20   5
ESPANOLA........................  37  64  35  65 /  50  30  20   5
SANTA FE........................  38  58  37  59 /  50  30  20   5
SANTA FE AIRPORT................  39  61  38  61 /  50  20  20   5
ALBUQUERQUE FOOTHILLS...........  42  65  42  63 /  40  20  10   5
ALBUQUERQUE HEIGHTS.............  43  64  44  62 /  40  20  10   5
ALBUQUERQUE VALLEY..............  42  66  39  65 /  40  20  10   5
ALBUQUERQUE WEST MESA...........  43  66  40  65 /  30  20  10   5
LOS LUNAS.......................  42  68  38  66 /  40  10   5   0
RIO RANCHO......................  42  65  40  64 /  30  20  10   5
SOCORRO.........................  42  69  41  67 /  30   5   5   0
SANDIA PARK/CEDAR CREST.........  36  63  33  62 /  40  20  10   5
TIJERAS.........................  36  64  35  63 /  40  20  10  10
MORIARTY/ESTANCIA...............  35  61  34  61 /  40  20  10   5
CLINES CORNERS..................  36  58  37  58 /  40  20  10   0
GRAN QUIVIRA....................  37  61  41  62 /  30  10   5   0
CARRIZOZO.......................  42  64  40  65 /  20   5   5   0
RUIDOSO.........................  39  56  38  56 /  20   5   5   0
CAPULIN.........................  38  58  38  65 /  50  40  20   0
RATON...........................  38  61  35  66 /  50  30  20   5
SPRINGER........................  43  65  36  67 /  50  20  10   5
LAS VEGAS.......................  37  61  38  61 /  50  20  10   5
CLAYTON.........................  44  66  43  73 /  50  20  10   0
ROY.............................  45  64  40  66 /  50  20  10   0
CONCHAS.........................  44  71  43  73 /  50  10   5   0
SANTA ROSA......................  42  69  43  70 /  50  10   5   0
TUCUMCARI.......................  45  72  44  74 /  50  10   5   0
CLOVIS..........................  46  72  43  72 /  50  10   5   0
PORTALES........................  45  73  43  74 /  50   5   5   0
FORT SUMNER.....................  44  72  44  73 /  50  10   5   0
ROSWELL.........................  46  75  45  78 /  30   5   5   0
PICACHO.........................  40  71  44  70 /  20   5   5   0
ELK.............................  39  65  39  65 /  20   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/SHY
Hazardous weather outlook, Oct 21, 5:53 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT THU OCT 21 2010

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT THU OCT 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

...ANOTHER ACTIVE DAY OF WEATHER FOR NORTHERN AND CENTRAL NEW MEXICO...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT
TONIGHT FOR PORTIONS OF EASTERN NEW MEXICO WHERE LARGE HAIL AND
HIGH WIND GUSTS ARE POSSIBLE. THIS INCLUDES THE AREA FROM CLAYTON
TO ROY...LAS VEGAS...CORONA AND EASTERN LINCOLN COUNTY...EAST TO
THE TEXAS STATE LINE. PRIMARY THREATS WILL BE HAIL UP TO ONE AND
ONE HALF INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MIDNIGHT TONIGHT DUE TO
LARGE HAIL AND HIGH WIND GUSTS FROM SEVERE THUNDERSTORMS.

40

In the hours before

Local storm report, Oct 21, 5:54 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 PM MDT THU OCT 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TORNADO          16 NW BITTER LAKE WILDL 33.61N 104.63W
10/21/2010                   CHAVES             NM   TRAINED SPOTTER

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER ABQ1002174

DPORTER
Local storm report, Oct 21, 5:58 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MDT THU OCT 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TORNADO          18 NW BITTER LAKE WILDL 33.64N 104.63W
10/21/2010                   CHAVES             NM   PUBLIC

            CONFIRMED SECOND REPORT. TORNADO STILL ON GROUND.
            TORNADO PERSISTENT FOR PAST 10 MINUTES

&&

EVENT NUMBER ABQ1002175

AA
Local storm report, Oct 21, 6:06 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT THU OCT 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TORNADO          18 NW BITTER LAKE WILDL 33.68N 104.59W
10/21/2010                   CHAVES             NM   PUBLIC

&&

EVENT NUMBER ABQ1002176

AA
Local storm report, Oct 21, 6:19 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT THU OCT 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TORNADO          18 NW BITTER LAKE WILDL 33.66N 104.61W
10/21/2010                   CHAVES             NM   ASOS

            KROW ASOS. OBSERVER REPORTED TORNADO NW OF ROSWELL.

&&

EVENT NUMBER ABQ1002177

AA
Special weather statement, Oct 21, 6:22 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
622 PM MDT THU OCT 21 2010

NMZ501-503-220100-
FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
622 PM MDT THU OCT 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN JUAN COUNTY THROUGH
700 PM MDT...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AZTEC...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...AZTEC...FLORA VISTA AND LA
PLATA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3698 10829 3699 10791 3672 10789 3669 10811
TIME...MOT...LOC 0021Z 169DEG 9KT 3679 10802

43
Special weather statement, Oct 21, 6:31 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 PM MDT THU OCT 21 2010

NMZ501-503-220115-
FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
631 PM MDT THU OCT 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN RIO ARRIBA
AND NORTHEASTERN SAN JUAN COUNTIES THROUGH 715 PM MDT...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARCHULETA...OR ABOUT 5 MILES NORTHWEST OF
NAVAJO DAM...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN SAN JUAN COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3699 10790 3699 10759 3677 10756 3674 10778
TIME...MOT...LOC 0031Z 169DEG 10KT 3685 10770

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 6:00 PM MDTTornado WarningABQChaves30 min
Oct 21, 6:22 PM MDTSpecial Weather StatementABQSan Juan38 min
Oct 21, 6:45 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos2 hr
Oct 21, 7:10 PM MDTSpecial Weather StatementABQDe Baca35 min
Oct 21, 7:49 PM MDTSpecial Weather StatementABQSanta Fe26 min
Oct 21, 8:16 PM MDTSpecial Weather StatementABQSanta Fe29 min

Nearby

Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.